Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Melbourne, FL

July 7, 2012Lake County, Florida

NWS Melbourne, FL issued this special weather statement at Jul 7, 2012, 6:44 PM EDT for Lake County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2012, 6:44 PM EDT (22:44 UTC)
Expired
Jul 7, 2012, 7:30 PM EDT
In force
46 min
Issued by
NWS Melbourne, FL

County Lake County, FL

The radar

The Melbourne radar (KMLB), 136 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 10.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2012-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 257 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2012-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
257 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1111 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

803 
WWUS82 KMLB 072244
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
644 PM EDT SAT JUL 7 2012

FLZ044-072330-
NORTHERN LAKE COUNTY-
644 PM EDT SAT JUL 7 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHEASTERN LAKE COUNTY...

* UNTIL 730 PM EDT.

AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER CASSIA...
MOVING NORTHWEST AT 5 MPH.

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2897 8172 2896 8171 2897 8166 2905 8166
      2905 8164 2907 8164 2911 8162 2892 8141
      2881 8148 2892 8176
TIME...MOT...LOC 2244Z 117DEG 7KT 2889 8151

$$

GUSEMAN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 7, 2:42 PM EDT, 4 hours 2 minutes earlier.

Area forecast discussion, Jul 7, 2:42 PM EDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
242 PM EDT SAT JUL 7 2012

.DISCUSSION...
CURRENTLY-TONIGHT...
SEA BREEZE IS PUSHING INLAND A LITTLE SOONER TODAY DUE TO FULL
SUNSHINE AND A WEAKER PRESSURE GRADIENT. AS NOTED IN THE MORNING
ANALYSIS...THE AIR MASS WAS DRIER ACROSS CENTRAL AND SOUTH SECTIONS.
LATEST GPS PRECIPITABLE WATER DATA SHOWS THAT THE NORTHERN AREAS
WERE EVEN DRYING. HENCE AT MID AFTERNOON THE CUMULUS FIELD WAS
SPARSE ACROSS THE CENTRAL/SOUTH AND JUST A LITTLE BETTER DEVELOPED
IN THE NORTH.

MOS POPS FOR TONIGHT ARE 10 PERCENT OR LESS SO WILL ONLY CARRY A
SLIGHT CHANCE FOR EVENING CONVECTION ACROSS THE NORTH INTERIOR.

SUN-TUE...LOW LEVEL RIDGE AXIS WILL HOLD ACROSS THE CENTRAL
PENINSULA. THE GFS DEPICTS RIBBON OF DRIER AIR REMAINING ACROSS
THE AREA...EXCEPT MOISTURE MAY BE A LITTLE HIGHER IN THE
SOUTH...ESPECIALLY TUE.

THE CHANCE FOR AFTERNOON SEA BREEZE STORMS WILL REMAIN LIMITED
AND MAINLY OCCUR OVER INTERIOR SECTIONS. MOS POPS ARE 20 PERCENT
OR LESS...EXCEPT SLIGHTLY HIGHER MOISTURE AND BOUNDARY
INTERACTIONS MAY BUMP POPS ACROSS THE SOUTH INTERIOR TO 30
PERCENT...ESPECIALLY TUE.

UNTIL WE GET BACK CLOSER TO OUR NORMAL COVERAGE OF AFTERNOON/EVENING
STORMS...TEMPS WILL CONTINUE TO RUN A LITTLE ABOVE NORMAL.

WED-FRI...MOISTURE IS FORECAST TO INCREASE FROM THE SOUTH WITH
PRECIPITABLE WATER VALUES RISING TO 1.8 TO 2 INCHES AREA WIDE.
THIS WILL PRODUCE HIGHER RAIN CHANCES OF 40 TO 50 PERCENT...
ACTUALLY NORMAL FOR THIS TIME OF YEAR. THERE WILL BE SOME INCREASE
IN CLOUD COVER AS UPPER TROUGHING OVER THE EASTERN CONUS DEVELOPS
AND REMOVES THE SUBSIDENT AIRMASS. THIS SHOULD PRODUCE SLIGHTLY
LOWER MAX TEMPS ESP OVER THE INTERIOR...CLOSER TO NORMAL.

&&

.AVIATION...
MAINLY VFR. PATCHY GROUND FOG POSSIBLE AT A FEW TERMINALS LATE
TONIGHT. SLIGHT CHANCE FOR SEA BREEZE SHOWERS/STORMS ACROSS THE
NORTH INTERIOR SUNDAY AFTERNOON.

&&

.MARINE...
TONIGHT-THU...NOT A LOT OF CHANGE INDICTED WITH ATLANTIC SURFACE
RIDGE AXIS EXTENDING ACROSS THE CENTRAL PENINSULA. THIS WILL
CONTINUE TO PRODUCE A TYPICAL EAST/SOUTHEAST WIND FLOW ACROSS THE
SOUTH AND SOUTHERLY FLOW ACROSS THE NORTH. SPEEDS WILL MAINLY BE
10 KNOTS OR LESS EXCEPT FOR SLIGHT NOCTURNAL INCREASES TO 10-15
KNOTS IN THE NORTH.

THE MAIN CHANGE WILL OCCUR BY WED WHEN MOISTURE INCREASES...SO
THE PERIOD OF LITTLE/NO ATLANTIC SHOWERS/STORMS WILL COME TO AN
END.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  73  91  74  91 /  10  10  10  20
MCO  74  95  74  94 /  10  20  10  20
MLB  75  90  76  90 /  10  10  10  20
VRB  74  89  74  89 /  10  20  10  20
LEE  75  95  76  94 /  20  30  10  20
SFB  76  95  76  94 /  10  20  10  20
ORL  75  95  76  94 /  10  20  10  20
FPR  73  89  73  89 /  10  20  10  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

FORECASTS...LASCODY
IMPACT WX...MOSES
Hazardous weather outlook, Jul 7, 11:06 AM EDT, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1106 AM EDT SAT JUL 7 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-072000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1106 AM EDT SAT JUL 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
ISOLATED SHOWERS AND STORMS WILL DEVELOP ALONG THE EAST COAST SEA
BREEZE BOUNDARY BY MID AFTERNOON...MAINLY WELL WEST OF I 95. THE
BOUNDARY WILL INTERACT WITH THE WEST COAST SEA BREEZE BOUNDARY
DURING THE EARLY EVENING WITH SCATTERED SHOWERS AND STORMS
DEVELOPING IN PROXIMITY TO THE COLLISION OVER THE INTERIOR AND
CONTINUE INTO THE LATE EVENING HOURS. STORM MOTION WILL BE
SLOW TOWARDS THE NORTH OR NORTHWEST AT 5 MPH OR LESS. THE SLOW
STORM MOTION WILL ALLOW FOR LOCALLY HEAVY RAIN AMOUNTS TO OCCUR AS
STORMS PASS...WITH RAIN TOTALS IN EXCESS OF 2 INCHES POSSIBLE.
THESE HEAVY RAIN AMOUNTS MAY LEAD TO TEMPORARY FLOODING OF LOW
LYING AND POORLY DRAINED AREAS.

ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING FREQUENT
CLOUD TO GROUND LIGHTNING STRIKES...WIND GUSTS UP TO 50 MPH AND
SMALL HAIL.

.RIP CURRENT IMPACT...
A SMALL BUT PERSISTENT LONG PERIOD OCEAN SWELL WILL BRING A
MODERATE RIP CURRENT RISK TO AREA BEACHES TODAY. BEACH GOERS ARE
URGED TO ONLY SWIM WHERE A LIFEGUARD IS PRESENT.

.MARINE THUNDERSTORM GUST IMPACT...
WIDELY SCATTERED STORMS WILL DEVELOP OVER THE INTERIOR DURING THE
LATE AFTERNOON. STORMS WILL BE SLOW MOVING AND MAY PRODUCE WIND
GUSTS IN EXCESS OF 34 KNOTS AND FREQUENT CLOUD TO WATER LIGHTNING
STRIKES OVER INLAND LAKES AND WATERWAYS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
AN ELEVATED RIP CURRENT RISK WILL PERSIST INTO EARLY NEXT WEEK.

SCATTERED LIGHTNING STORMS ARE EXPECTED EACH AFTERNOON ACROSS
EAST CENTRAL FLORIDA. THE HIGHEST COVERAGE WILL BE ACROSS THE
INTERIOR SECTIONS WITH THE COLLISION OF THE EAST AND WEST COAST
SEA BREEZES LATE AFTERNOON THROUGH AROUND SUNSET.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

MOSES

In the hours before

Special weather statement, Jul 7, 6:44 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
644 PM EDT SAT JUL 7 2012

FLZ044-072330-
NORTHERN LAKE COUNTY-
644 PM EDT SAT JUL 7 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHEASTERN LAKE COUNTY...

* UNTIL 730 PM EDT.

AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER CASSIA...
MOVING NORTHWEST AT 5 MPH.

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2897 8172 2896 8171 2897 8166 2905 8166
      2905 8164 2907 8164 2911 8162 2892 8141
      2881 8148 2892 8176
TIME...MOT...LOC 2244Z 117DEG 7KT 2889 8151

GUSEMAN

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 5:05 PM EDTSevere Thunderstorm WarningMLBVolusia40 min
Jul 7, 5:34 PM EDTAreal Flood AdvisoryMLBLake, Volusia56 min
Jul 7, 7:29 PM EDTSpecial Weather StatementMLBLake91 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.